# SDR 2009FA0001069

- Difficulty date: December 18, 2009
- Submitted: December 19, 2009
- Operation: General aviation
- Aircraft: N551LA
- Make and model: Robsin R44RAVENII
- Aircraft serial: 11241
- Engine: Lyc IO540AE1A5
- Engine time: 1,678 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Part number: LW13622
- Condition: Broken
- Location: Eng
- Part time: 1,678 hours
- Component: Cylinder, Lyc, IO540AE1A5
- Component part number: LW12993
- Stage of operation: CR
- How discovered: B
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

IN CRUISE FLIGHT EXPERIENCED HIGH MANIFOLD PRESSURE AND ROUGH ENG OPERATION, WHICH LED TO A AUTO-ROTATION LANDING ON A PUBLIC STREET SHORT OF THE AIRPORT.  ENG REMOVED FROM ACFT, DISASSEMBLED, FOUND NR 4 INTAKE VALVE MISSING.  HEAD BROKE OFF THE VALVE KEEPER END WHICH LET THE REMAINDER OF INTAKE VALVE TO DROP INTO THE COMBUSTION CHAMBER WHICH BROKE THE VALVE INTO SEVERAL PIECES WHICH WERE FOUND IN THE INTAKE SUMP AND ADJACENT CYLINDERS.  VALVE KEEPERS SHOWED SIGNS OF WEAR.  INTAKE VALVE INSP ON THE REMAINING CYLINDERS SHOWED ROLLED METAL ON THE VALVE KEEPER AREA TO THE POINT THAT THE INTAKE VALVE WOULD NOT PASS THROUGH THE INTAKE GUIDE.  POSSIBLE CAUSE FOR VALVE KEEPER WEAR WOULD BE AN ENG OVERSPEED CONDITION.  SUGGEST INCORPORATING INTAKE VALVE AND VALVE KEEPER INSP TO BE CONDUCTED AT THE SAME TIME SB 388C INSP OF THE EXHAUST VALVE IS CONDUCTED.
